Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Children's Health

Font Size

Triaminic Vapor Patch Recalled

Kids May Pull Off Patch and Chew on It, Leading to Seizures or Other Side Effects
WebMD Health News
Reviewed by Louise Chang, MD

June 19, 2006 -- Novartis Consumer Health is recalling all of its Triaminic Vapor Patches.

The reason for the recall: Kids have removed the patches and put them in their mouths, causing side effects including seizuresseizures.

The patch is an over-the-counter cough suppressant for kids aged 2 years and older. It's sold over-the-counter and contains camphor, eucalyptus oil, and menthol. All lots are being recalled in both product lines (mentholated cherry and menthol).

Directions on the product label state that the patches should go on children's throat or chest, where the patches' vapors can reach the nose and mouth. Kids might remove the patches and put them in their mouth, but the patches are only for use on the skin, Novartis warns.

"There have been multiple reported complaints received, including seizures," notes a Novartis news release, without specifying how many reports have been received. Milder side effects have included headache, nausea, vomiting, and a burning sensation in the mouth, states Novartis.

Consumers should stop using the patches immediately and either discard them or return the patches to the place of purchase for a full refund, states Novartis.

No other Triaminic products are included in the recall. The FDA is aware of the recall, according to Novartis. The pharmaceutical company is a WebMD sponsor.

Today on WebMD

child with red rash on cheeks
What’s that rash?
plate of fruit and veggies
How healthy is your child’s diet?
smiling baby
Treating diarrhea, fever and more.
Middle school band practice
Understanding your child’s changing body.

worried kid
jennifer aniston
Measles virus
sick child

Child with adhd
rl with friends
Syringes and graph illustration